MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) UNIFY QUADRA CRT-D, US MODEL, DF4COMP; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) UNIFY QUADRA CRT-D, US MODEL, DF4COMP; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD3249-40Q
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is included in the battery performance alert advisory issued by abbott on 28 august 2017.
 
Event or Problem Description
It was reported the patient presented in the clinic for a follow up.Upon interrogation, it was observed the patient's implantable cardioverter defibrillator had premature battery depletion and a battery performance alert.Following the battery performance alert (bpa) advisory, a bpa was received by the clinician and the device was explanted and replaced on (b)(6) 2021.The patient was in stable condition.
 
Additional Manufacturer Narrative
Premature battery depletion was confirmed by analysis.No sources of high current were noted.The cause of the premature battery depletion was consistent with lithium (li) cluster formation.From these analyses, in the absence of high current draw, it is probable that the premature battery depletion was caused by a lithium cluster induced short circuit.Li clusters are a known depletion mechanism for these advisory products that has been investigated and associated with a field action in october 2016.

Brand Name
UNIFY QUADRA CRT-D, US MODEL, DF4COMP
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key12461537
Report Number2017865-2021-30293
Device Sequence Number14421296
Product Code NIK
UDI-Device Identifier05414734504546
UDI-Public05414734504546
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P030054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Model NumberCD3249-40Q
Device Catalogue NumberCD3249-40Q
Device Lot NumberS000001814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0004-2018;Z-0116-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;